when suffering shortness of breath during xmas thinking it was over indulgence i decided to go for short walk i didnt't get to far when both

my arms and legs became stiff and weak i became very light headed dryness of mouth and pressure on my heart i rang my wife to pick me up and after resting for a while felt ok again but have to say it was a very frightening experience jst wondering has anyone else experienced something similar and any ideas as to what happened to me?

Last edited by

14 Replies

oldestnewest
  • Sounds a bit like me a few months ago. I think it was either a virus making my arrhythmia worse so not getting enough oxygen up to my head presumably, that was A&E's version. Or (my version) it might have been the Bisoprolol I was on, which I stopped shortly afterwards because it was the wrong drug for me and slowing my heart down too much. I couldn't walk very far, had to stop and take deep breaths, wait and sit if possible.

    Good luck, hopefully get some better suggestions soon.

    Koll

  • I had some episodes like this after starting with AF in August. When I had a 5 day ECG monitor there were lots of ectopics etc showing when I pressed the event monitor button and the EP I saw recently said these were short runs which, fortunately, hadn't progressed to AF. It may not be that this is what caused this for you but it is worth asking for a 5 day ECG monitor to see what is happening. Also, if you feel heart pressure you should really get checked out in A and E in case it is anything more serious. Hope you are feeling better now.

    best wishes

  • I agree Rosy. ANY discomfort around the heart should be checked out even if you don't dial 999.

    Bob

  • It is possible it was a heart attack. You had many of the right symptoms, see:

    nhs.uk/Conditions/Heart-att...

    - so if you still have any symptoms get yourself down to A&E to get checked out. It is a classic sign of discomfort on exertion and feeling better on resting. Otherwise book yourself in for an appointment at the surgery asap and explain what happened to them. On any recurrence go to A&E straight away.

    Or of course it could have just been the AF on top of a touch of over-indulgence! But you need to find out which.

    Mark

  • I agree with MarkS this could possibly have been a heart attack. I don't know why, but everyone I know who has had these symptoms has taken them lightly, despite my warning them! On every occasion it has been a heart attack. Please, please if it happens again call 999 for an ambulance or go straight to A&E if it's nearby. I know you are probably thinking heart attacks happen to other people and not me, but believe me they don't and the signs of one are exactly what you have described. Please also make your GP aware of what happened. Let us know how you get on.

  • I had a similar thing the other night. My heart rate was 103 and I felt lightheaded with a dry mouth. As we live near Frenchay Hospital my husband drove me down by which time my HR was130! They put me on a monitor and checked me out. I stayed in NSR although the heart took a while to return to around 70bpm. As all bloods were fine I was discharged but told to get GP to do 24hr test if it recurred. Just one of those things I hope.

  • thanks every one so much i've taken all your advice on board and went to a and e where i had a stress test and a pacemaker check done i was told by the cardio that pacemaker was turned down at a previous check and because i was in afib at the time and had a rapid heart beat the pacemaker wasn't able to keep up so they turned back up the pacemaker so no problems as of yet having cardioversion on wed 8th jan so will mention it again again many many thanks for your concern god bless

  • Glad you got it sorted out. Hope all goes well on 8th. Best wishes, Jackie.

  • Could be low blood pressure ? Was that checked out ? So many similar symptoms we all suffer from, AF can be a real pain, I only seem to be stress and AF free when i excercise. So glad the over indulgence of xmas is over ;-) Quite right it could be a virus, but if this hapoens again, no messing 999. Or at least get to hospital PDQ.

  • You say "over indulgence", would that be food or drink, or maybe both? I note drink does feature greatly in peoples reporting on their episodes/triggers of AF, but too much food, not so often...?

    By "drink" I think you know I'm not talking about lemonade!

    Have you had many heart tests, like angiogram, fitness stress test, 24 hr monitor, or other?

    If so, and these were clear, an ambulance every time you're a bit under the weather does seem over the top, but if your heart hasn't been given the all clear, don't trust it to keep going when you most need it (like - all the time!)

    No-one ever regretted not calling 999 after they'd died! ( Is that profound or what?) Bill

  • that would be a food over indulgence i think really i was having an episode but put it down to over eating not sure whether that triggered it or not i had a stress test done and cardiologist said that my heart was sound also had first cardioversion done and feeling fine i can hear my heart beating normally now for a change.i was invited to a friends 50th on the 18th jan. and haven't had a drink since last september when diagnosed with a fib would love to have one or two pints but i'm quite nervous i suppose because i dont know what to expect and dont want to revert back to a fib so soon would be gratefull for any advice on this

  • I have been in sinus rhythm since starting on flecanide 3 weeks ago. I was scared of an adverse reaction so stopped drinking altogether. Then I got complacent and had a small malt whiskey. Half an hour later I was back in A.F. It went when I took my next tablet and hasn't come back but that's the last alcoholic drink I will be having! Everyone is different so you may be ok. Good luck.x

  • cheers dede will try a pint of ale maybe and see how i get on tnks bill.

  • I was the same...I struggle walking from my living room to my kitchen. I was on Bisoprolol ( still am ) and I think my body was just adjusting to them. I have had a cardioversion, come of the wafrin and I am now in sinus rhythm, I do have to keep taking the Bisoprolol but this is not a problem. I would talk to your doctor though...good luck xxx

You may also like...